Tennessee, 2017Strong Wind in Tennessee, May 1, 2017
May 1, 2017 · NWS OHX · 9 events in 6 counties and zones
Strong and gusty west winds up to 45 mph developed across Middle Tennessee in the wake of a cold front that moved across the region late on April 30 into the early morning hours on May 1. Several reports of wind damage were received.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong and gusty west winds up to 45 mph developed across Middle Tennessee in the wake of a cold front that moved across the region late on April 30 into the early morning hours on May 1. Several reports of wind damage were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 1, 6:29 AM CST, 31 minutes earlier.
Area forecast discussion, May 1, 6:29 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
729 AM CDT Mon May 1 2017
.UPDATE...
FOR 12Z AVIATION DISCUSSION.
&&
.DISCUSSION...
At 08Z the cold front was roughly between Clarksville and
Nashville. As the front moves east the precipitation will end.
Divided first period pops into three hour blocks to try and time
the ending of the precipitation. Expect the precipitation to clear
our portion of the Cumberland Plateau between 17 to 18Z. The
upper level low that is moving northeast has strong gradient winds
associated with it. A wind advisory was issued on the evening
shift and will be valid from 10 am until 7 pm.
Zonal winds behind the front and it will be cooler and dry
through Tuesday. The next chance of precipitation will start
Wednesday with another upper level low. The long range models are
in much better agreement this morning than yesterday morning so
confidence is a bit higher...thus have categorical pops Wednesday
night and Thursday.
With the better model agreement have pops ending Friday night and
dry for the weekend. Hopefully this won/t ending up being a flip
in the models and the day shift having to put pops back in the
forecast for the weekend.
&&
.AVIATION...
12Z TAF DISCUSSION.
Widespread precip along the plateau expected to move out of the
mid-state this morning...as will a frontal boundary...and that
will bring an end to this episode. Cigs behind this boundary will
improve rapidly and expect all sites to be VFR by late morning...
but BKN strata-cu is expected to redevelop later. Strong gusty
winds of 20-30 knts are again expected today...but they should
drop off to around 10 after sunset.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 7 PM CDT this evening
FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.
&&
DISCUSSION......12
AVIATION........07
Hazardous weather outlook, May 1, 4:02 AM CST, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
502 AM CDT Mon May 1 2017
TNZ005>011-023>034-056>066-075-077>080-093>095-021015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
502 AM CDT Mon May 1 2017
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
Strong gusty winds are expected between 10 am and 7 pm. A wind
advisory has been issued.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Strong Wind, Coffee
- When
- May 1, 7:00 AM CST
- Where
- Coffee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
A tree was blown down onto a mobile home on Betsy Willis Road in far southern Coffee County.
Strong Wind, Williamson
- When
- May 1, 8:00 AM CST
- Where
- Williamson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
A tSpotter Twitter report and photo showed a tree uprooted on Crescent Centre Drive in Cool Springs.
Strong Wind, Williamson
- When
- May 1, 8:00 AM CST
- Where
- Williamson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
A tree was split on Clovercroft Road by Clovercroft Elementary School.
Strong Wind, Clay
- When
- May 1, 10:30 AM CST
- Where
- Clay forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.551, -85.544 (the zone’s center; the record gives no point)
A tree was blown down on Moss Arcot Road.
Strong Wind, Coffee
- When
- May 1, 2:00 PM CST
- Where
- Coffee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
A tree and power line were blown down across the road near 425 Tuck Road in far southern Coffee County.
Strong Wind, White
- When
- May 1, 3:00 PM CST
- Where
- White forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
A tSpotter Twitter report and photo showed a tree was blown down in the yard of home in Sparta.
Strong Wind, Davidson
- When
- May 1, 3:25 PM CST
- Where
- Davidson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Photo showed a tree was blown down across Granny White Pike in Nashville near Lipscomb University.
Strong Wind, Coffee
- When
- May 1, 3:40 PM CST
- Where
- Coffee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
A trained spotter watched a second tree get blown down near his home at 425 Tuck Road in far southern Coffee County.
Strong Wind, Sumner
- When
- May 1, 4:28 PM CST
- Where
- Sumner forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.469, -86.460 (the zone’s center; the record gives no point)
Video showed a large tree limb was blown down in the yard of a home in Hendersonville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Idaho, May 1 to 31, 20171 death · $14 million · 10 events
- Flooding in Missouri, May 1 to 6, 20171 death · $18 million · 4 events
- Flooding in Illinois, May 1 to 31, 20171 death · $850,000 · 14 events
- Tornado and Hail in Pennsylvania, May 1, 2017$360,000 · EF2 · 59 events
- Tornadoes and Hail in Pennsylvania, May 1, 2017$191,000 · EF2 · 50 events
- Flooding in Arkansas, May 1 to 31, 2017$24 million · 18 events
- Flash Flooding and Flooding in Arkansas, May 1 to 5, 2017$26 million · 6 events
- Flooding and Damaging Winds in New York, May 1, 2017$608,000 · 68 kt wind · 48 events
- Flooding in Missouri, May 1 to 31, 2017$2.9 million · 7 events
- Flooding in Idaho, May 1 to 31, 2017$2.8 million · 2 events
- Tornado in Pennsylvania, May 1, 20171 injured · $200,000 · EF1 · 1 event
- Damaging Winds and Lightning Strike in New York, May 1, 2017$256,000 · 88 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 694893, 694894, 694895, 694896, 694897, 694899, 694900, 694901, 694902.